Risperdal Withdrawal

5 Replies Updated



Conversation Starter

Katie Says:
via mobile

I was prescribed Risperdal because I was having grandiose delusions. I was taking 3mg for about 6 months. To say the least it has been a rough 6 months. The drug changed everything about me, it is difficult for me to remember the dynamic person I used to be. Knowing that the delusion disorder was temporary as well as the treatment, I kept putting one foot in front of the other but it was and still is a challenge. I feel like I should win the Oscar for best actress. I have been acting happy but I really feel dead inside. This is an exhausting way of being. I did taper off and it has been 2 weeks since my last dose. The physical withdrawal symptoms have faded but I still feel emotionless and out of it. I have lost 2 pounds, gained 25 total on the drug. If anyone has been through this with Risperdal, it would be nice to hear that you eventually got back to feeling like your old self. I need to keep the hope that this too shall pass. Thank you!



Showing Replies 1 - 5 of 5 RSS Feed


of 1    
1
Verwon Says:

Hello, Katie! How are you? I'm sorry about the problems you've been having.

Yes, things should eventually return to normal, if these effects were solely caused by the Risperdal. My e-husband was on it for awhile and he eventually had to stop taking it, but about a month after withdrawing from it, he began to feel better and the side effects eventually went away entirely.

Are you on any other medications?

Other Risperdal withdrawal effects, as listed by the NIH, may possibly include nausea, headache, insomnia, mood swings and depression.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Katie Says:
via mobile

Thank you so much Verwon for taking the time to reply to me! I was also on Lexapro which I tapered and stopped at the same time. I was never depressed, just had some what of a nervous meltdown because of life events (death of mother-in-law, planned my large wedding and lost my home to a fire). I gained 25 pounds and I've been walking 5 miles a day but yet to lose a pound which is very frustrating. Hopefully the weight will start to fall off after the next couple weeks.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Jim Says:

I'm on Risperdal and am tapering to get off. Doctor doesn't know. Doing this very carefully and very slowly. Now at .35 mgs. from 2 mgs. I've had no withdrawal symptoms. Wondering what to expect with the rest of this taper. I'm in no hurry, need to be fully functional and don't want w/d syndrome or anything else.

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Lou Says:

My doctor decided to switch my Risperdal 0.5mg which I've been taking for years as part of my cocktail, with Seroquel. She didn't taper off slowly enough and i had severe withdrawal symptoms including hot flashes and heart attack like symptoms, so had to switch back. During the switch I lost 10 pounds and after going back on I put on all the weight again. But I figure the weight gain is safer than the withdrawal symptoms at the moment.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Rafat Says:
via mobile

Good afternoon!

I was taking Risperdal for 1.5 years prescribed by the doctor. After there was no psychological need for the medication, the doctor agreed to help me to quit Risperdal starting from January 2018. I used to take a 2mg dose daily in the evening. The doctor suggested to start taking 1mg instead, and within first 24 hours I had a strong headache and numbness in my right hand.

On the second day of reducing the dose from 2mg to 1mg, I started felling my heaviness in my right hand. I continued to take only 1mg of Risperdal for almost 4 months. After that time, I drooped the dose from 1mg to 0.5mg. I started to feel that the entire right side of my body is heavy. My skin was sensitive (I started to get large bruises and marks, felt uncomfortable from touching or pressing anything).

After one more month, I fully quit Risperdal and I experienced very sensitive skin and pain from any touch and press, even if I am just sitting. While driving, I had pain from chair pressing my legs. Also, I got a feeling of my eyes and tongue burning as well as muscle stiffness. This remained for 2 months. I have visited few neurology doctors and they did not have any solution.

In September 2018 I was told my psychiatrist about my symptoms. He suggested that I start taking Risperdal again. From the first pill (in less than 12 hours) I started feeling 95% normal and all of the above symptoms were gone except a little pain in my shoulder and heavy right hand. The doctor thought the withdrawals could be causing depression, and he gave me Cyprilix. I did not improve and my doctor gave me Cymbalta. I started feeling pain in different areas like legs (front and back), shoulder, eyes, and back. I dropped to feeling only 60-70% normal in my body.

I visited few doctors and they are not aware of the right treatment, and they informed that they have never heard of such side effects of Risperdal. I would like to know if any of any other patients taking Risperdal reported such cases, and what is the correct treatment?

Thank you.

Best Regards,

Rafat

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Risperdal side effects and withdrawal
What are the side affects of Risperdal? My Dr has me on it for insomnia. He took me off Risperdal due to being drowsy du... 13 replies
withdrawal from vyvanse
My son had a terrible experience on wyvance. He has phyciatic systems to include halluciations. The doctor took him off ... 428 replies
Withdrawals from soma, morphine, xanax, oxycodone - help please
I have been in pain management for years, lost my doctor along with other patients, and primary won't fill or says s... 298 replies
withdrawal from klonopin 1mg daily
I have been on kolonopin 1 mg daily for 14 months now I am depressed and very anxious most of the time I want to get off... 291 replies
withdrawal symptoms lipitor
How long before muscle aches and weakness subside after discontinuing Lipitor ## Had been on 10mg for 4 years. recently ... 204 replies
Withdrawal from Vyvanse experience
I have been on Vyvanse for 4 weeks and I am now tapering off. I was going to quit cold turkey , but I wke up this mornin... 159 replies
Withdrawal from stelazine
I have been on stelaine for 25 years with short breaks but I am trying to stop it and getting nasty withdrawal effects. ... 87 replies
withdrawals from oxycodone 30mg
I have been prescribed oxycodone 30 MG's for about 4 years 1 to 2 a day. I decided on the 11th of this month enough ... 34 replies
Withdrawal Symptoms Belviq
I've taken belviq twice a day for 3 months (i think- one bottle worth). I didn't refill the RX and now, 4 days l... 30 replies
Withdrawal from Imipramine
Last dose of Imipramine (25 mg) taken on Monday July 2nd 2012. Under a doctors guidance. Slow, very slow taper. Took 5 m... 23 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20210315).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 5 December 2018.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA